MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; POLYAXIAL SHOULDER LOCKING SCREW

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34; POLYAXIAL SHOULDER LOCKING SCREW
Catalog Number 04.01.0165
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary investigation performed by r&d (b)(4): as reported by the sales representative, the insertion of the screw was totally carried out with the "glenoid polyaxial screwdriver - non-retentive" (ref.(b)(4)).The use of this instrument instead of the "polyaxial screwdriver - modular tip" (ref.(b)(4)), prevents the petals from being captured, exposing the head to an increased risk of breakage.Batch review performed on 29 apr 2019: lot 174752: (b)(4) items manufactured and released on 30-jan-2018.Expiration date: 2023-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
During the primary surgery the head of the screw got damaged when the surgeon tried to insert it with the screwdriver.The screw was further damaged extracting it with a pincer.The bone was sclerotic.The surgery was completed successfully using a new screw.No critical delay during the surgery and no parts fell into the patient.The "glenoid polyaxial screwdriver - non-retentive" (ref.(b)(4)) was used to insert the screw.
 
Additional Manufacturer Narrative
On may 09th 2019 we discovered that the implant reference reported in the initial report was not correct.The correct reference is 04.01.0165.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID POLYAXIAL LOCKING SCREW - L34
Common Device Name
POLYAXIAL SHOULDER LOCKING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8560456
Report Number3005180920-2019-00320
Device Sequence Number11518226
Product Code PHX
UDI-Device Identifier07630040706490
UDI-Public07630040706490
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2023
Device Catalogue Number04.01.0165
Device Lot Number174752
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR